Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An asymptotic bound for the iterates of certain real functions near a contractive fixed point

Author: Lawrence J. Wallen
Journal: Proc. Amer. Math. Soc. 109 (1990), 395-398
MSC: Primary 26A18
MathSciNet review: 1010806
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ x = 0$ is a contractive fixed point for the function $ F$ , then under certain conditions, the iterates $ {F_k}(a)$ are asymptotically equal to the numbers $ {\xi _k}$ defined by $ k = \int_{{\xi _k}}^a {\frac{{du}}{{u - F(u)}}} $. Using somewhat different hypotheses, we give a more precise bound on $ {F_k}(a)/{\xi _k}$ .

References [Enhancements On Off] (What's this?)

  • [1] N. G. de Bruijn, Asymptotic methods in analysis, Wiley, New York, 1961.
  • [2] V. Drobot and L. J. Wallen, Asymptotic iteration, Math. Mag. (to appear). MR 1110745 (92c:65064)
  • [3] A. M. Ostrowski, Solutions of equations in Euclidean and Banach spaces, Academic Press, New York, 1973. MR 0359306 (50:11760)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A18

Retrieve articles in all journals with MSC: 26A18

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society